Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 102, NWS Dodge City, KS

May 6, 2007Clark County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 6, 2007, 12:43 PM CDT for Clark County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 12:43 PM CDT (17:43 UTC)
Expired
May 6, 2007, 1:30 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

County Clark County, KS

The radar

The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 1:15 PM CDTHAIL 1.75Ashland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 061743
SVRDDC
KSC025-061830-
/O.NEW.KDDC.SV.W.0102.070506T1743Z-070506T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1243 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN SOUTHWEST KANSAS.

* UNTIL 130 PM CDT

* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...HEAVY 
  RAIN AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
  LOCATED 13   MILES SOUTHEAST OF ENGLEWOOD...AND MOVING NORTH AT 60 
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ACRES...
  ASHLAND...
  CLARK STATE LAKE...
  MINNEOLA...
  RURAL RESIDENCES OF CLARK COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 3703 10006 3702 9956 3744 9958 3745 10008

$$

BURKE
2 follow-up statements
000 
WWUS53 KDDC 061808
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
108 PM CDT SUN MAY 6 2007

KSC025-061830-
/O.CON.KDDC.SV.W.0102.000000T0000Z-070506T1830Z/
CLARK KS-
108 PM CDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CLARK COUNTY...

AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR ASHLAND...MOVING NORTH AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND...
  CLARK STATE LAKE...
  RURAL RESIDENCES OF CLARK COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 3703 10006 3702 9956 3744 9958 3745 10008

$$

BURKE
000 
WWUS53 KDDC 061829
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
129 PM CDT SUN MAY 6 2007

KSC025-061839-
/O.EXP.KDDC.SV.W.0102.000000T0000Z-070506T1830Z/
CLARK KS-
129 PM CDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY EXPIRES AT 130 PM
CDT...

THE STORM HAS EXITED THE WARNED AREA.

LAT...LON 3703 10006 3702 9956 3744 9958 3745 10008

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:37 AM CDT, 9 hours 6 minutes earlier.

Area forecast discussion, May 6, 3:37 AM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
337 AM CDT SUN MAY 6 2007

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGES TODAY ARE WHERE SURFACE BOUNDARY ENDS UP
AND THE CHANCES OF MORE SEVERE WEATHER.

MODELS SHOW LOTS OF CLOUDS TODAY THAT MAY KEEP THE INSTABILITY A
BIT WEAKER. THE BEST THREAT FOR SEVERE WILL BE MAINLY EAST OF
DODGE CITY INTO THE ASHLAND TO LARNED AREA WHERE THE SURFACE WINDS
CAN BE MORE BACKED AND CONVERGENT. IF MORE SUNSHINE COMES OUT IN
THAT AREA THE THREAT FOR A FEW TORNADOS WILL BE POSSIBLE. ELSEWHERE
A FEW THUNDERSTORMS MAY BE SEVERE WITH A MORE OF A HAIL THREAT.
ANOTHER CONCERN IS POSSIBLE FLOODING TONIGHT WITH QPF OVER AN INCH
OR TWO JUST EAST OF THE BOUNDARY.

A COLD FRONT HAS PUSHED EASTWARD TO JUST EAST OF DODGE CITY AND
WILL SLOWLY MOVE BACK A BIT TO THE WEST FROM MEADE TO DODGE CITY
AND HAYS. EXPECT CLOUDY SKIES THIS MORNING WITH MOSTLY CLOUDY IN
THE AFTERNOON WITH HIGHS IN THE 70S. ANOTHER SHORTWAVE WILL ROUND
THE BASE OF THE UPPER TROUGH OVER NEW MEXICO AND MOVE
NORTHEASTWARD INTO KANSAS TONIGHT WITH ANOTHER ROUND OF HEAVY
THUNDERSTORMS. THIS WAVE WILL PUSH THE COLD FRONT INTO CENTRAL KANSAS
BY MONDAY MORNING. THE UPPER LOW WILL CONTINUE TO SLOWLY FILL AND
WEAKEN TO OUR WEST BUT CONTINUE TO BRING SOME CHANCE OF RAIN INTO
MONDAY NIGHT.

DAYS 3-7...

THE EXTENDED FORECAST WAS ON TRACK AND NO LARGE CHANGES WERE MADE.
SMALL POPS WERE EXTENDED INTO EARLY THURSDAY PER COLLABORATION.
A VERY SLOW MOVING UPPER TROUGH WILL LINGER OVER THE SOUTHERN
ROCKIES INTO WEDNESDAY.

&&

.AVIATION...

MVFR CIGS MAY DEVELOP THIS MORNING AT DDC/HYS AS A STATIONARY
FRONT OVER SOUTH CENTRAL KS MOVES SLOWLY NW AS A WARM FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  73  55  71  53 /  60  50  30  30
GCK  71  51  70  51 /  50  40  20  30
EHA  70  49  68  49 /  40  30  20  30
LBL  71  53  70  51 /  50  40  30  30
HYS  74  58  73  54 /  70  60  30  30
P28  78  63  74  59 /  70  60  40  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/24
Hazardous weather outlook, May 6, 4:48 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
448 AM CDT SUN MAY 6 2007

KSZ030-031-043>046-063-064-076>078-086-087-071000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY-
FORD-SEWARD-MEADE-
448 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT OVER SOUTH CENTRAL KANSAS WILL SLOWLY SHIFT BACK TO
THE WEST TO A MEADE TO DODGE CITY AND WAKEENEY LINE BY AFTERNOON.
ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS
FRONTAL BOUNDARY...SOME POSSIBLY SEVERE WITH THE MAIN THREAT OF
LARGE HAIL...FROM THIS AFTERNOON AND INTO THE EVENING. ALSO HEAVY
RAINFALL COULD PRODUCE SOME FLOODING MAINLY IN EASTERN FORD COUNTY
WHERE THE PREVIOUS HEAVY RAINFALL OCCURRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-071000-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
448 AM CDT SUN MAY 6 2007 /348 AM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT...HOWEVER THE CHANCES OF SEVERE WEATHER WILL BE LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-071000-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
448 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL LIKELY ERUPT DURING THE
AFTERNOON AND EVENING WITH THE POSSIBILITY OF LARGE HAIL AND
DAMAGING WINDS ALONG WITH A FEW TORNADOES. VERY HEAVY RAINFALL IS
ALSO POSSIBLE INTO THE EVENING WITH FLOODING. A FLOOD WATCH IS IN
EFFECT UNTIL 7 AM MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND INTO THE
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, May 6, 9:00 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
900 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLOOD            SEWARD                  38.18N 98.79W
05/06/2007                   STAFFORD           KS   CO-OP OBSERVER

            MAJOR FLOODING PROLEMS IN SEWARD, MANY STREETS UNDER
            WATER.

0854 AM     FLOOD            1 N BLOOM               37.49N 99.88W
05/06/2007                   FORD               KS   PUBLIC

            WATER OVER 118TH RD 1 MILE NORTH OF BLOOM REST STOP,
            APPROXIMATELY 5-6 INCHES DEEP.

0854 AM     HEAVY RAIN       3 NE BLOOM              37.51N 99.84W
05/06/2007  E0.00 INCH       FORD               KS   PUBLIC

            5 INCHES OF RAINFALL. ON 5/5/07, AT APPXOXIMATELY 4 PM
            CDT, HE HAD 2 INCHES IN 30 MINUTES.

&&

BURKE
Special weather statement, May 6, 9:53 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
953 AM CDT SUN MAY 6 2007

KSZ090-061600-
BARBER-
953 AM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY FOR BARBER COUNTY...

AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KIOWA...MOVING NORTH-NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN BARBER COUNTY...INCLUDING THE CITIES OF
KIOWA...HAZELTON AND SHARON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3702 9888 3702 9835 3737 9836 3734 9847
      3745 9848 3744 9864

BURKE
Local storm report, May 6, 9:59 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
959 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     HEAVY RAIN       3 NE BLOOM              37.51N 99.84W
05/06/2007  E0.00 INCH       FORD               KS   PUBLIC

            8.9 INCHES RAINFALL FOR 2 DAYS. 5 INCHES ON 5/5/07, WITH
            2 INCHES IN 30 MINUTES AROUND 4 PM CDT.

&&

BURKE
Local storm report, May 6, 11:49 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1149 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             2 E KIOWA               37.02N 98.45W
05/06/2007  E0.75 INCH       BARBER             KS   LAW ENFORCEMENT

1110 AM     HAIL             HARDTNER                37.01N 98.65W
05/06/2007  E0.75 INCH       BARBER             KS   PUBLIC

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTTornado WarningDDCKiowa45 min
May 5, 7:09 PM CDTTornado WarningDDCKiowa36 min
May 5, 7:14 PM CDTTornado WarningDDCComanche16 min
May 5, 7:20 PM CDTSevere Thunderstorm WarningDDCFord30 min
May 5, 7:22 PM CDTSevere Thunderstorm WarningDDCClark38 min
May 5, 7:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Pratt, Stafford5 min
May 5, 7:30 PM CDTTornado WarningDDCEdwards, Pratt, Stafford30 min
May 5, 7:31 PM CDTTornado WarningDDCEdwards, Pratt, Stafford29 min
May 5, 7:38 PM CDTSevere Thunderstorm WarningDDCEdwards52 min
May 5, 7:57 PM CDTTornado WarningDDCPawnee, Stafford33 min
May 5, 8:00 PM CDTSevere Thunderstorm WarningDDCClark, Ford45 min
May 5, 8:27 PM CDTTornado WarningDDCPawnee, Stafford38 min
May 5, 8:31 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa44 min
May 5, 8:37 PM CDTTornado WarningDDCKiowa23 min
May 5, 8:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa50 min
May 5, 8:48 PM CDTTornado WarningDDCEdwards, Kiowa27 min
May 5, 8:49 PM CDTSevere Thunderstorm WarningDDCClark, Ford41 min
May 5, 9:01 PM CDTTornado WarningDDCFord, Kiowa29 min
May 5, 9:10 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford20 min
May 5, 9:26 PM CDTSevere Thunderstorm WarningDDCClark, Meade34 min
May 5, 9:28 PM CDTTornado WarningDDCPawnee, Stafford32 min
May 5, 9:34 PM CDTSevere Thunderstorm WarningDDCFord41 min
May 5, 9:45 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee45 min
May 5, 10:04 PM CDTSevere Thunderstorm WarningDDCClark, Ford41 min
May 5, 10:16 PM CDTSevere Thunderstorm WarningDDCFord44 min
May 5, 10:31 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa, Meade, Pawnee29 min
May 5, 11:00 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa, Meade, Pawnee45 min
May 6, 12:00 AM CDTSevere Thunderstorm WarningDDCFord, Kiowa30 min
May 6, 4:53 AM CDTFlood WatchDDCClark, Comanche, Edwards, Ford, Kiowa, Pawnee and 2 more19 hr
May 6, 9:53 AM CDTSpecial Weather StatementDDCBarber67 min
May 6, 10:48 AM CDTSevere Thunderstorm WarningDDCBarber57 min
May 6, 11:42 AM CDTSevere Thunderstorm WarningDDCBarber48 min
May 6, 1:28 PM CDTSevere Thunderstorm WarningDDCFord47 min
May 6, 1:33 PM CDTSevere Thunderstorm WarningDDCHodgeman42 min
May 6, 1:50 PM CDTSevere Thunderstorm WarningDDCComanche40 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningDDCNess, Rush39 min
May 6, 2:10 PM CDTSpecial Weather StatementDDCEllis50 min
May 6, 2:11 PM CDTSpecial Weather StatementDDCHodgeman49 min
May 6, 2:17 PM CDTSpecial Weather StatementDDCKiowa58 min
May 6, 2:19 PM CDTSpecial Weather StatementDDCClark56 min
May 6, 2:34 PM CDTSevere Thunderstorm WarningDDCKiowa41 min
May 6, 2:54 PM CDTSevere Thunderstorm WarningDDCEdwards29 min
May 6, 3:10 PM CDTTornado WarningDDCComanche17 min
May 6, 4:13 PM CDTSpecial Weather StatementDDCStafford62 min
May 6, 4:17 PM CDTSpecial Weather StatementDDCBarber58 min
May 6, 4:21 PM CDTTornado WarningDDCBarber24 min
May 6, 4:45 PM CDTTornado WarningDDCBarber30 min
May 6, 4:56 PM CDTTornado WarningDDCPratt26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.